I've Been Feeling Blue And Here's Why I Think 'The Pill' Is To Blame

7.1.18


So here we are, 6 days into the new year and it's safe to say, so far, it's been totally shit.

I've spent this first week in total 'self-hatred mode', crying myself to sleep, crying when I look in a mirror, and trying to figure out just how the hell I've ended up back in a place that I'd thought, finally, once and for all, I'd actually gotten out of.

But, nope, here I am again - depressed, tired and feeling totally lost.




It's weird, I can actually remember exact moments over the past 6 months where I noticed things changing for me.

You see, in June I got into a relationship - I'd fallen totally head over heels in love and was probably the happiest I've ever been in my entire life. The only problem with that was (not really a problem, but I dunno how else to word that), with relationships comes sex, and with sex comes contraception and, the one main contraception that was offered to me, on that fine day in the Doctors, was 'the pill'. This was even after I had explained my reluctance to take that route, due to being on the pill previously and it turning my life into total hell, but... hey ho!

So, with that being my 'best option' offered to me that day, and me feeling a little too scared to say anymore (or talk about my sex life and vagina anymore), I went ahead and started Rigevidon (silly silly Holly).

That's where I noticed everything began turning completely tits up for me.





I began feeling really angry. I felt angry all the time.

I felt anxious and panicky. I felt all of that anxiety, that I'd fought off in the past, come flooding back in again.

I felt down - really really down. I started thinking in ways that I'd not thought in a long time and crying over things that usually wouldn't get to me (and I'm a wimp as it is).

I started getting uncontrollable urges to eat - to eat everything, all the time. I was more tempted by food than I'd ever been in years, and a lot of the feelings surrounding my relationship with food came running back into my brain.

I started feeling 'swollen' and 'achy' all the time and my boobs hurt SO freaking much... MY LORD DID THEY HURT. Sure, I went up a cup size, but I felt like someone had punched me in the chest on a daily basis.

And, then, I think the thing that has ruined me most is that, all of this tied up into one tiny little pill, had, and has, managed to drag every little ounce of confidence that I'd built up over the past 3 years, and pull it right out of me again.

I simply just can't explain how that makes me feel.

I just feel like I've become a total different person.




Now, I'm not saying that these things in my life wouldn't have happened if I wasn't taking the pill - they probably could have done - but, there's no doubt in my mind that this is where things starting feeling 'bad' for me again. There's no doubt in my mind that the minute I put Rigevidon into my body, something in my head changed, switched, and made me feel the way I'm feeling now.

So, I've stopped taking the little bugger. *Hallelujah*

GOODBYE TO RIGEVIDON.

There's no going back to that tiny little thing ever ever again.

*This isn't to say that this pill is wrong for everyone, or that the pill is bad all together. I may consider a different brand of pill in the future (I've had recommendations from people in similar situations) or I may just go on to use the Injection or Coil etc etc. But, for now, Rigevidon was wrong for me, that's the only point I'm making*



In fact, that's not the only thing I've decided to say goodbye to.

I've decided to say goodbye to my new-found 'binge eating', 'crying', and 'stressing out' lifestyle that seemed to tag itself along the taking of Rigevidon.

I've started working out, eating better again and writing a lot more too. I've started to focus on getting my confidence back again, rather than crying into a double cheese burger and saying 'what's happened to me?!'. 

I'm taking control of my life, because these past few months have sent me completely out of control, and I absolutely hate it.

Even little things like wearing less make up and a simple red lip, are making me feel a little more like 'myself' as each day goes on.

So, yes, I've been feeling pretty damn blue. I've been down in the dumps. And, sure, this may even go on for the entirety of January, or even February if it's really that bad, but eventually, if I work at myself and my happiness, I'm going to be back to my old self in no time (maybe an even better version of myself would be nice!).

8 comments

  1. I love it, Holly. I can’t explain the feeling you left with this post, but I can assure you that the „feeling bad for you because of this shitty situation“ went into a „You’re so strong Holly and I admire you for your strength.“ I love how you used the color blue to underline the meaning of your post and I wish you the very best for now and always. You’re so great and I do not doubt that you inspire so many people with anxiety and depression (I can tell because you inspired me a lot too). You ARE amazing. Love you, Holly.
    xo Hilal
    peonycrescent.com

    ReplyDelete
    Replies
    1. Thank you, that's so kind of you! My aim is always to help or support people, so that's lovely to hear! xxx

      Delete
  2. I'm so sad to hear what you've been going through. I'm very glad to hear that you decided to take back control over your life. I really wish you all the best with it! x

    Antonia || Sweet Passions

    ReplyDelete
  3. Because I have been on the pill for so long (11 years now) I don't even remember what I was like when I wasn't on it. But I do often wonder whether I would not maybe be happier/less moody without it as I have heard so many people complaining about these kind of things while they are on the pill. So quite hard to figure out whether it's just me or whether I'm just hormonal! Haven't really been single in all of that time either so I could give a break a try...

    ReplyDelete
    Replies
    1. Maybe it is worth trying, but you could be completely fine staying on the pill too! Different things work for different people! xxx

      Delete
  4. I was on Rigvedon 2 years ago for literally 4 days and felt HORRENDOUS. So it IS a thing, if that's any reassurance! I was on a dog walk and remember feeling as down as the darkest moments of depression, it was actually so scary. So I really hope you feel better and i'm glad you've chosen to stop. It's not worth it!

    Bumble and Be

    ReplyDelete
    Replies
    1. Honestly, I can't believe how awful it is! I'm 20 days free from it and I feel like a brand new person! I've started a new contraceptive and I'm totally going to notice if I start feel that dark again - it's terrifying!

      I hope you're well and have a better alternative now too!

      Lots of love xxx

      Delete

Latest Instagrams

© The Simple Things. Design by FCD.